Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Paxil ruined my damn gums  (Read 189 times)

0 Members and 1 Guest are viewing this topic.

Offline DeLellis123

  • Sr. Member
  • ****
  • Posts: 318
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Paxil ruined my damn gums
« on: January 01, 2014, 02:49:29 AM »
So I wasn't aware that the dry mouth caused my the paxil does harm to my gums. I know have inflammation in my gums, it happend overnight I woke up and my gums were inflamed. My dentist took a book out and it's listed as a side effect. Awesome for someone's self esteem.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3171
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Paxil ruined my damn gums
« Reply #1 on: January 01, 2014, 05:30:53 AM »
So I wasn't aware that the dry mouth caused my the paxil does harm to my gums.

Dry mouth is a frequent ongoing tricyclic and SNRI side-effect, but much less common with SSRIs, occurring in about 10-15% of those taking Paxil (paroxetine) and sometimes diminishing after a while. Good dental hygiene and frequent sipping of water will limit the impact on teeth and gums. It is often accompanied by constipation.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline DeLellis123

  • Sr. Member
  • ****
  • Posts: 318
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Paxil ruined my damn gums
« Reply #2 on: January 01, 2014, 03:41:24 PM »
I'm weaning off it I'm on 15 mg today, I hope my gums go back to normal :(
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3171
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Paxil ruined my damn gums
« Reply #3 on: January 01, 2014, 06:53:16 PM »
I'm weaning off it I'm on 15 mg today, I hope my gums go back to normal :(

You are quitting because of inflamed gums? A small change in your dental routine would fix that. Gum disease is inconvenient, but temporary and not that serious.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline DeLellis123

  • Sr. Member
  • ****
  • Posts: 318
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Paxil ruined my damn gums
« Reply #4 on: January 01, 2014, 10:32:02 PM »
No I'm quitting it cause I don't like the way it makes me feel really.
Bookmark and Share

Offline DeLellis123

  • Sr. Member
  • ****
  • Posts: 318
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Paxil ruined my damn gums
« Reply #5 on: January 01, 2014, 10:35:19 PM »
It's doing nothing for my depression, honestly the only thing that made me feel close to how I felt on the effexor was citalopram. But I had to get off that cause of constant shortness of breath.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
2714 Views
Last post August 18, 2010, 12:06:31 PM
by dwatson14
2 Replies
444 Views
Last post January 28, 2012, 10:56:49 PM
by george09
5 Replies
524 Views
Last post February 25, 2012, 03:14:40 PM
by metroprimes00
5 Replies
271 Views
Last post October 24, 2012, 02:18:58 PM
by CrazyRNstudent
2 Replies
206 Views
Last post December 08, 2013, 01:32:14 PM
by DaphneNL
25 Replies
568 Views
Last post December 31, 2013, 09:55:31 PM
by adam4little

anything